Aa
A
A
Close
Avatar universal

Gabapentin Weight Gain

I have had RSD in my left leg for three years and I take gabapentin that reduces the pain somewhat. While on gabapentin I have gained at least 20 lbs. Is there another drub I could use to reduce the pain so I can loose this weight? I am miserable being overweight. I causes pain in my ribs and I can't find clothes that fit. I am 5'3" and small boned. Please help.
Read more
Cancel
Follow
Upvote - 0
3 Answers
Page 1 of 1
1711789 tn?1361311607
Hi there!

Weight gain is a common side effect of gabapentin. To keep weight under check while on the medication, dietary modification by limited carbohydrate intake and regular physical exercise is advised. Most people are able to maintain the weight by these conservative methods. If this is a major issue and conservative management is not helpful, you may seek a review with your treating doctor for a possible change in the medication.
Hope this is helpful.

Take care!
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
5169778 tn?1364642178
I also have gained 15 pounds on Gabapentin. My doc says that the Amitriptyline is more likely the culprit. I am SO over it!! I'm asking for a switch on the next visit.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
Thank you. I know I can cut the carbs, but it is hard for me to walk and that cuts down on the exercise. I was wondering if Keppra might be a good alternative medicine for RSD pain.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Your Answer
Avatar universal
Answer
Do you know how to answer? Tap here to leave your answer...
Answer
Answer
Post Answer
A
A
Neurology Community Resources
Top Neurology Answerers
620923 tn?1452919248
Blank
Allentown, PA
5265383 tn?1483811956
Blank
ON
1756321 tn?1499064984
Blank
Queensland, Australia
1780921 tn?1499305393
Blank
Queen Creek, AZ
Avatar universal
Blank
Trinity , TX